Alert archive / Texas / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 103, NWS Shreveport, LA

April 22, 2020Angelina County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 22, 2020, 5:54 PM CDT for Angelina County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 22, 2020, 5:54 PM CDT (22:54 UTC)
Expired
Apr 22, 2020, 6:41 PM CDT
In force
47 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Tornado
Possible
Hail
2.0 in
Wind
60.0 mph

County Angelina County, TX

The radar

The Shreveport radar (KSHV), 152 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 5:01 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.9 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2020-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 24 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2020-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
24 J/kg
Mixed-layer CIN
-457 J/kg
Mixed-layer LCL
1104 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
379 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 4:09 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Apr 22, 4:09 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
409 PM CDT Wed Apr 22 2020

.SHORT TERM.../Tonight through Thursday night/

Cloudy and mild with mid to upper 60s most everywhere. The warm
front appears to be edging into Lufkin over toward Alexandria
where most of the heavy-duty thunderstorms continue up to along
I-20. Temps south of the front are in the low to mid 70s. Further
north storms are a little more well behaved.

Much of this activity will be shifting ENE across the region with
still more development yet to come along the dry line approaching
which is just west of DFW at this time. 40 degree dew points are
colliding with low 70s dew points and will be seeing continued
development of showers and thunderstorms into the evening and
overnight to some extent. Overnight lows will be averaging around
the 60 degree mark and high tomorrow will be in the upper 70s and
lower 80s. Northwest winds will continue behind the boundary with
slightly drier air moving into the area. We will clear out a good
bit with seasonal 50s for lows Thursday night. /24/

.LONG TERM.../Friday through Wednesday night/

Friday will be warmer with low to mid 80s for the most part as our
winds back to the south. The cold front in the this longwave
trough pattern will finally be moving our way late in the day and
during the evening. And with that, we will see clouds increasing
during the late day with more showers and thunderstorms moving our
way and spreading down over all our four state area to some
extent.

The surface winds will begin to shift to SW later in the day and
then turn to NW by sunset along the I-30 corridor as a weak
surface low swings down the Red River valley, moisture starved
yes, but still enough to squeeze out some more brief heavy rain
and potentially some hail stones with the cooling of the
atmosphere as upper level heights aloft fall off.

The SPC has a marginal risk out for their day 3 outlook for our
four state area along and north of I-20. These evening showers
and thunderstorms will continue expanding down over the area with
the front practically out of the area shortly after midnight. The
NW flow will deepen and push out the remaining wet weather before
daybreak on Saturday.

Then fresh high pressure sprawls down the MS river valley with a
cooler trend despite the sunshine expected over the weekend as a
1020mb surface high settles down over the mid south. This air mass
will drop into the SE U.S. and keep the rain shields up for us to
start the work week. The next chance for arrives late in the long
term with another cold front by midweek. /24/

&&

.PREV DISCUSSION... /issued 116 PM CDT Wed Apr 22 2020/

AVIATION...

For the ArkLaTex terminals few without thunder at this time and
many will prevail for the afternoon with copious lightning and
hail in many of these strong thunderstorms. Much is going to
transistion from elevated to surface based with some damaging
winds or isold tornadoes possible. Weak slow moving dryline push
so without a good fropa this will TS activity will linger
overnight to some extent. S winds will shift to SW and W/NW late
this cycle and on Thurs. The fropa will be along Fri evening with
more isold thunder. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  61  78  56  83 /  90   0   0  20
MLU  65  78  56  83 / 100  10   0  10
DEQ  57  78  54  78 /  80  10   0  50
TXK  59  76  55  78 /  90   0   0  30
ELD  61  77  54  81 / 100   0   0  20
TYR  59  80  59  82 /  50   0   0  20
GGG  59  79  56  83 /  60   0   0  20
LFK  63  81  58  86 /  70   0   0  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 1 AM CDT Thursday for ARZ050-051-059-
     060-070-071.

     Flash Flood Watch through Thursday morning for ARZ071>073.

LA...Lake Wind Advisory until 1 AM CDT Thursday for LAZ001-002-010-
     017.

     Flash Flood Watch through Thursday morning for LAZ001>006-
     010>014-017>022.

OK...Lake Wind Advisory until 1 AM CDT Thursday for OKZ077.

TX...Lake Wind Advisory until 1 AM CDT Thursday for TXZ096-097-
     108>112-124>126-136>138-149>153-165>167.

     Flash Flood Watch through Thursday morning for TXZ138-149>153-
     165>167.

&&

24
Hazardous weather outlook, Apr 22, 2:48 PM CDT, 3 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
248 PM CDT Wed Apr 22 2020

ARZ050-051-059>061-070-OKZ077-TXZ096-097-108>112-124>126-136-137-
232000-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-McCurtain-
Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-
Marion-Smith-Gregg-
248 PM CDT Wed Apr 22 2020

This Hazardous Weather Outlook is for portions of southwest
Arkansas, southeast Oklahoma and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Strong to severe thunderstorms, some of which could produce large
hail, damaging wind gusts and isolated tornadoes are through the
remainder of the afternoon before ending later tonight. In
addition, heavy downpours will likely accompany this storm system
with one to three inches of rainfall possible today through
tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Scattered showers and thunderstorms will be possible across the
region Friday into Friday Night but these storms are not expected
to be strong or severe at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will be needed through tonight.
Please relay any information about observed severe weather to the
NWS while following all local, state, and CDC guidelines.

ARZ071>073-LAZ001>006-010>014-017>022-TXZ138-149>153-165>167-
232000-
Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-
De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-
Winn-Grant-Caldwell-La Salle-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
248 PM CDT Wed Apr 22 2020

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

A Flash Flood Watch is in effect for the entire region from 2 pm
this afternoon until 7 am Thursday.

Strong to severe thunderstorms, some of which could produce large
hail, damaging wind gusts and isolated tornadoes are the remainder
of this afternoon before ending later tonight, especially south of
Interstate Twenty. In addition, excessive heavy rainfall will
likely accompany this storm system with one to three inches of
rainfall possible today through tonight. The ground remains
saturated from previous rainfall last weekend. Thus, flash
flooding will be of particular concern today into tonight,
especially across flood prone and poor drainage areas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Scattered showers and thunderstorms will be possible across the
region Friday into Friday Night but these storms are not expected
to be strong or severe at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will be needed through tonight.
Please relay any information about observed severe weather to the
NWS while following all local, state, and CDC guidelines.

50

In the hours before

Local storm report, Apr 22, 5:18 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
518 PM CDT WED APR 22 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     TSTM WND DMG     9 WSW HENDERSON         32.11N 94.94W
04/22/2020                   RUSK               TX   EMERGENCY MNGR

            TREE ACROSS SH 42.

&&

AS
Special weather statement, Apr 22, 5:19 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Shreveport LA
519 PM CDT Wed Apr 22 2020

LAZ001-010-TXZ126-137-138-150-151-222300-
De Soto LA-Caddo LA-Gregg TX-Panola TX-Harrison TX-Marion TX-Rusk TX-
519 PM CDT Wed Apr 22 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DE SOTO AND
SOUTHWESTERN CADDO PARISHES...SOUTHEASTERN MARION...HARRISON...
CENTRAL PANOLA...NORTHERN RUSK AND SOUTHEASTERN GREGG COUNTIES UNTIL
600 PM CDT...

At 519 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Henderson, moving northeast at 80 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Shreveport, Marshall, Henderson, Carthage, Hallsville, Greenwood,
Blanchard, Waskom, Stonewall, Tatum, Oil City, New London, Beckville,
Mooringsport, Deberry, Elysian Fields, Pinehill, Karnack, Woodlawn
and Gray.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Tornado Watch remains in effect until midnight CDT for northwestern
Louisiana...and northeastern Texas.

LAT...LON 3201 9476 3227 9492 3286 9406 3232 9366
TIME...MOT...LOC 2219Z 239DEG 68KT 3223 9469

44
Local storm report, Apr 22, 5:21 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
521 PM CDT WED APR 22 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     FLASH FLOOD      1 WNW LOGANSPORT        31.98N 94.00W
04/22/2020                   DE SOTO            LA   BROADCAST MEDIA

            REPORTS OF FLOODED ROADS IN LOGANSPORT.

&&

25
Local storm report, Apr 22, 5:40 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
540 PM CDT WED APR 22 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     TSTM WND DMG     10 SW WASKOM            32.37N 94.18W
04/22/2020                   HARRISON           TX   PUBLIC

            TREE DOWN ON FLOYD EVANS AND OLD TOWN
            INTERSECTION IN ELYSIAN FIELDS.

&&

25
Local storm report, Apr 22, 5:52 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
552 PM CDT WED APR 22 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     FLASH FLOOD      BOSSIER CITY            32.53N 93.71W
04/22/2020                   BOSSIER            LA   NWS EMPLOYEE

            WATER OVER THE RAODS IN THE COLONY
            SUBDIVISION.

&&
Local storm report, Apr 22, 5:54 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
554 PM CDT WED APR 22 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     TSTM WND DMG     5 N BOSSIER CITY        32.60N 93.71W
04/22/2020                   BOSSIER            LA   PUBLIC

            REPORT FROM MPING: 1-INCH TREE LIMBS BROKEN;
            SHINGLES BLOWN OFF.

&&

AS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 2:43 AM CDTSevere Thunderstorm WarningSHVRed River34 min
Apr 22, 3:50 AM CDTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more20 hr
Apr 22, 7:59 AM CDTRiver Flood WarningSHVSmith, Wood21 days
Apr 22, 8:50 AM CDTRiver Flood WarningSHVNacogdoches, Rusk59 hr
Apr 22, 8:53 AM CDTRiver Flood WarningSHVSabine, San Augustine23 hr
Apr 22, 8:56 AM CDTRiver Flood WarningSHVPanola, Shelby3 days
Apr 22, 8:58 AM CDTRiver Flood WarningSHVFranklin, Morris, Red River, Titus24 hr
Apr 22, 8:59 AM CDTRiver Flood WarningSHVFranklin, Morris, Titus24 hr
Apr 22, 9:01 AM CDTRiver Flood WarningSHVCass, Marion24 hr
Apr 22, 9:05 AM CDTRiver Flood WarningSHVGregg23 hr
Apr 22, 12:06 PM CDTSpecial Weather StatementSHVCherokee39 min
Apr 22, 12:24 PM CDTSpecial Weather StatementSHVMarion36 min
Apr 22, 12:36 PM CDTSevere Thunderstorm WarningSHVCass, Marion24 min
Apr 22, 12:45 PM CDTSpecial Weather StatementSHVCherokee, Nacogdoches, Panola, Rusk, Shelby45 min
Apr 22, 1:43 PM CDTAreal Flood AdvisorySHVSmith3 hr
Apr 22, 2:22 PM CDTSpecial Weather StatementSHVRusk53 min
Apr 22, 2:26 PM CDTSpecial Weather StatementSHVSabine49 min
Apr 22, 2:30 PM CDTTornado WarningSHVCherokee, Panola, Rusk, Smith45 min
Apr 22, 2:31 PM CDTSevere Thunderstorm WarningSHVSabine44 min
Apr 22, 2:37 PM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Rusk53 min
Apr 22, 3:04 PM CDTTornado WarningSHVAngelina, Cherokee, Nacogdoches41 min
Apr 22, 3:28 PM CDTFlash Flood Warning Considerable damage threatSHVAngelina, Cherokee, Nacogdoches3 hr
Apr 22, 3:43 PM CDTTornado WarningSHVAngelina, Nacogdoches, San Augustine, Shelby47 min
Apr 22, 4:19 PM CDTAreal Flood AdvisorySHVNacogdoches, Panola, Rusk, San Augustine, Shelby3 hr
Apr 22, 4:27 PM CDTSevere Thunderstorm WarningSHVSabine, San Augustine, Shelby48 min
Apr 22, 4:43 PM CDTFlash Flood WarningSHVPanola, Shelby3 hr
Apr 22, 4:45 PM CDTFlash Flood WarningSHVSan Augustine, Shelby3 hr
Apr 22, 5:11 PM CDTAreal Flood AdvisorySHVCherokee, Gregg, Harrison, Panola, Rusk, Smith3 hr
Apr 22, 5:19 PM CDTSpecial Weather StatementSHVHarrison, Panola, Rusk41 min
Apr 22, 5:31 PM CDTFlash Flood WarningSHVCherokee, Gregg, Harrison, Panola, Rusk, Smith2 hr
Apr 22, 9:11 AM CDTRiver Flood WarningSHVBienville, Bossier, Webster49 hr
Apr 22, 9:15 AM CDTRiver Flood WarningSHVCaldwell, Grant, LaSalle, Winn11 days
Apr 22, 9:16 AM CDTRiver Flood WarningSHVCaldwell, Ouachita, Union24 hr
Apr 22, 11:06 AM CDTSpecial Weather StatementSHVBossier, Caddo, Webster39 min
Apr 22, 11:26 AM CDTSpecial Weather StatementSHVSabine49 min
Apr 22, 12:01 PM CDTSevere Thunderstorm WarningSHVBienville, Grant, Jackson, Natchitoches, Red River, Winn29 min
Apr 22, 12:23 PM CDTSpecial Weather StatementSHVNatchitoches, Red River52 min
Apr 22, 12:34 PM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Sabine, Winn41 min
Apr 22, 12:57 PM CDTSpecial Weather StatementSHVBossier, Webster48 min
Apr 22, 1:18 PM CDTSpecial Weather StatementSHVWinn42 min
Apr 22, 1:20 PM CDTSpecial Weather StatementSHVBienville40 min
Apr 22, 2:34 PM CDTSevere Thunderstorm WarningSHVGrant, Natchitoches, Sabine41 min
Apr 22, 3:13 PM CDTSevere Thunderstorm WarningSHVNatchitoches, Sabine62 min
Apr 22, 3:39 PM CDTSpecial Weather StatementSHVDe Soto51 min
Apr 22, 3:55 PM CDTSevere Thunderstorm WarningSHVGrant, LaSalle, Natchitoches, Winn50 min
Apr 22, 5:15 PM CDTSevere Thunderstorm WarningSHVNatchitoches, Sabine45 min
Apr 22, 5:22 PM CDTFlash Flood WarningSHVBienville, Bossier, Caddo, De Soto, Jackson, Lincoln and 2 more3 hr
Apr 22, 6:04 PM CDTSpecial Weather StatementSHVBossier, Caddo, Webster41 min
Apr 22, 6:10 PM CDTFlash Flood WarningSHVBienville, Bossier, Claiborne, Jackson, Lincoln, Ouachita and 2 more3 hr
Apr 22, 6:21 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, Claiborne, De Soto, Webster39 min
Apr 22, 6:28 PM CDTFlash Flood WarningSHVCaldwell, Grant, Jackson, LaSalle, Natchitoches, Ouachita and 1 more94 min
Apr 22, 6:43 PM CDTTornado WarningSHVBienville, Bossier, Webster32 min
Apr 22, 1:44 AM CDTSpecial Weather StatementSHVSevier61 min
Apr 22, 1:56 AM CDTSpecial Weather StatementSHVHoward, Sevier64 min
Apr 22, 2:01 AM CDTSpecial Weather StatementSHVNevada59 min
Apr 22, 2:15 AM CDTSpecial Weather StatementSHVHoward30 min
Apr 22, 2:19 AM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Sevier56 min
Apr 22, 3:15 AM CDTSpecial Weather StatementSHVLittle River45 min
Apr 22, 3:36 AM CDTSpecial Weather StatementSHVHoward24 min
Apr 22, 3:48 AM CDTSpecial Weather StatementSHVHempstead42 min
Apr 22, 4:29 AM CDTSpecial Weather StatementSHVSevier61 min
Apr 22, 4:37 AM CDTSpecial Weather StatementSHVNevada38 min
Apr 22, 4:46 AM CDTSpecial Weather StatementSHVNevada44 min
Apr 22, 11:09 AM CDTSpecial Weather StatementSHVHempstead, Little River51 min
Apr 22, 12:19 PM CDTSpecial Weather StatementSHVNevada26 min
Apr 22, 1:01 PM CDTSpecial Weather StatementSHVColumbia, Lafayette44 min

Nearby

Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.